Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 40, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 17, 2010, 8:02 PM CDT for Chisago County, Isanti County, Minnesota. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2010, 8:02 PM CDT (01:02 UTC)
- Expired
- Jun 17, 2010, 8:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chisago County, MN, Isanti County, MN
The radar
The Minneapolis radar (KMPX), 96 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 8:40 PM CDT | FUNNEL CLOUD | 2 N Rush City, MN | ALONG INTERSTATE 35. |
| Jun 17, 8:40 PM CDT | HAIL 1.75 | 2 N Rush City, MN | ALONG INTERSTATE 35. |
| Jun 17, 8:40 PM CDT | TORNADO | 2 N Rush City, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:54 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.0 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 536 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
219
WUUS53 KMPX 180102
SVRMPX
MNC025-059-180145-
/O.NEW.KMPX.SV.W.0040.100618T0102Z-100618T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
802 PM CDT THU JUN 17 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ISANTI COUNTY IN EAST CENTRAL MINNESOTA...
NORTHWESTERN CHISAGO COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 845 PM CDT
* AT 800 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 8 MILES WEST OF CAMBRIDGE...AND MOVING
NORTHEAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE...
CAMBRIDGE...
DALBO...
GRANDY...
STANCHFIELD...
BRAHAM...
RUSH CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.
&&
LAT...LON 4572 9283 4568 9287 4544 9341 4554 9352
4567 9351 4574 9337 4574 9283
TIME...MOT...LOC 0102Z 235DEG 47KT 4557 9337
WIND...HAIL 60MPH 1.00IN
$$
TRH2 follow-up statements
691
WWUS53 KMPX 180120
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 PM CDT THU JUN 17 2010
MNC025-059-180145-
/O.CON.KMPX.SV.W.0040.000000T0000Z-100618T0145Z/
ISANTI MN-CHISAGO MN-
820 PM CDT THU JUN 17 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHISAGO AND NORTHERN ISANTI COUNTIES UNTIL 845 PM CDT...
AT 819 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRANDY...OR
NEAR CAMBRIDGE...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
STANCHFIELD...BRAHAM...RUSH CITY...AND INTERSTATE 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH CAN UPROOT TREES AND DOWN POWER LINES. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4574 9283 4572 9283 4568 9287 4551 9327
4558 9342 4566 9343 4574 9337
TIME...MOT...LOC 0119Z 227DEG 36KT 4566 9322
WIND...HAIL 60MPH 1.75IN
$$
TRH/MTF867
WWUS53 KMPX 180126
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
826 PM CDT THU JUN 17 2010
MNC025-059-180145-
/O.CON.KMPX.SV.W.0040.000000T0000Z-100618T0145Z/
ISANTI MN-CHISAGO MN-
826 PM CDT THU JUN 17 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHISAGO AND NORTH CENTRAL ISANTI COUNTIES UNTIL 845 PM CDT...
AT 823 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
STANCHFIELD...OR 9 MILES NORTH OF CAMBRIDGE...MOVING NORTHEAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
RUSH CITY...AND INTERSTATE 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS AND HAIL...WHICH
WILL UPROOT TREES...DOWN POWER LINES...AND PRODUCE WIDESPREAD DAMAGE
TO BUILDINGS AND VEHICLES. EVACUATE MOBILE HOMES AS THEY MAY BE
OVERTURNED. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4574 9283 4572 9283 4568 9287 4555 9319
4558 9326 4565 9331 4574 9329 4574 9313
TIME...MOT...LOC 0126Z 227DEG 36KT 4571 9314
WIND...HAIL 70MPH 1.75IN
$$
TRH/MTFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:38 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 17, 6:38 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 638 PM CDT THU JUN 17 2010 .DISCUSSION... ...SEVERE WEATHER OUTBREAK EXPECTED INTO THIS EVENING... THE FORECAST CONCERNS CENTER ON SEVERE WEATHER LATER THIS AFTERNOON INTO TONIGHT ACROSS THE ENTIRE FORECAST AREA. SYNOPSIS...THE GOES WATER VAPOR LOOP REVEALS THE PRIMARY UPPER LOW AND VORT MAX ACROSS SOUTHWESTERN ND. LOOKING AT THE DETAILS ON THIS WV AND ALSO VISIBLE IMAGERY...ALONG WITH THE LATEST RUC ANALYSIS...REVEALS AN AXIS OF POTENTIAL VORTICITY ADVECTION AND MID-LEVEL DRYING /AND LIKELY COOLING/ COMING EAST ACROSS EASTERN SD. THIS SHOULD BE ERODE THE CAP AND THUS BE AN IMPETUS FOR STRONG CONVECTIVE DEVELOPMENT OVER WESTERN MN. THE LATEST HAND SURFACE ANALYSIS PLACES THE PRIMARY SURFACE LOW IN CENTRAL ND...WITH A BULGING COLD FRONT EXTENDING SOUTHWARD THROUGH EASTERN SD...AND A PRE-FRONTAL TROUGH /MESO-WARM FRONT/ NEAR THE MN RIVER VALLEY. THE AREA NEAR AND BETWEEN THESE FRONTS...PARTICULARLY ALONG THE PRE- FRONTAL TROUGH WHERE ENHANCED CONVERGENCE IS OCCURRING AND PRESSURE FALLS/SLIGHTLY BACKED SURFACE FLOW IS...WILL BE WHERE BOUNDARY LAYER ROOTED STORMS SHOULD FIRE BETWEEN 230 AND 4 PM. THE LOW- LEVEL MOISTURE RETURN HAS BEEN STRONG TODAY...WITH 70F DEW POINTS STAIR-STEPPING THEIR WAY NORTH THE PAST SEVERAL HOURS. THIS HAS ALLOWED INSTABILITY TO BECOME MODEST TO STRONG...WITH THE LATEST RUC ANALYSIS INDICATING A RIDGE OF 2000 TO 2500 J/KG OF MLCAPE ENCOMPASSING MUCH OF SOUTHWESTERN AND WESTERN MN. THIS SHOULD INCREASE TO AOA 3000 J/KG. ANALYSIS AND ASSESSMENT OF THREATS...THE ATMOSPHERE IS CONDUCIVE FOR ALMOST ALL TYPES OF SEVERE WEATHER LOOKING AT THE KMPX 18Z SOUNDING. THE COMBINATION OF DEEP LAYER SHEAR...CROSSOVER COMPONENT...AND INSTABILITY FAVOR DISCRETE SUPERCELLS NEAR THE PRE-FRONTAL TROUGH AND WITHIN THE ENHANCED SMALLER-SCALE WARM SECTOR LIFTING NORTHEAST FROM SOUTHWEST MN. THE CROSSOVER COMPONENT GIVEN THE PROFILERS AND THE UPSTREAM ABR 18Z SOUNDING INDICATE A FAVORABLE 60 TO 75 KT WSW MID-LEVEL FLOW ATOP SOUTHERLY 40 KT LOW LEVEL JET FLOW IN WEST CENTRAL MN. THE RUC AND NAM FORECAST HODOGRAPHS...ALONG WITH EXPLICIT CONVECTIVE MODEL MODES AND SREF SUPERCELL PARAMETERS...INDICATE THAT THE SUPERCELL MODE MAY PERSIST INTO THE EARLY EVENING...INCLUDING POTENTIALLY INTO THE TWIN CITIES METRO AREA. THE 18Z MPX HODOGRAPH SHOWS 60 TO 90 DEGREE TURNING IN THE LOWEST KM...WHICH HAS STRONG SPEED SHEAR TO BEGIN WITH. THE RETURN BOUNDARY LAYER FLOW HAS OFFERED LCLS IN THE 3500-4500 FT...AND OBSERVATIONS ARE INDICATING THAT SO FAR. GIVEN THESE PARAMETERS AND FAVORABLE PROBABILISTIC DATA OF COMPOSITE TORNADIC PARAMETERS FROM THE SREF AND FROM LOCAL CONDITIONAL PROBABILISTIC DATA...TORNADOES ARE LIKELY FROM SOME DISCRETE SUPERCELLS WITH THE POSSIBILITY OF SOME STRONGER ONES. THE MINNESOTA PORTION OF THE FORECAST AREA IS REALLY ALL FAIR GAME...BUT PARTICULARLY EMPHASIS WOULD BE MADE NEAR OR SOON AFTER INITIATION. THE FREEZING LEVEL IS HIGH...BUT UPDRAFT STRENGTH WILL BE STRONG GIVEN SOME OF THE EXPLICIT CONVECTIVE MODEL FORECASTS...SO LARGE HAIL IS LIKELY FROM STRONGER SUPERCELLS. LAPSE RATES AND DCAPE VALUES INDICATE STRONG WIND POSSIBILITIES. THE PRECIPITABLE WATER CLIMB HAS BEEN VERY LARGE TODAY AS WELL...AND VERY HEAVY RAINFALL RATES ARE POSSIBLE...PARTICULARLY WHERE SLOWER CONVECTION IS. THIS WILL BE MOST FAVORED AWAY FROM THE COLD FRONTAL BULGE...SO THE FAR NORTHERN CWA AND DOWN SOUTH NEAR THE IA BORDER. THE EVOLUTION OF ACTIVITY AFTER 00Z TO 02Z IS SOMEWHAT UNCERTAIN AS IT COMES INTO EASTERN AND SOUTHEASTERN MN AND WESTERN WI. WITH THE SURFACE LOW MOVING NORTH INTO CANADA AND UPPER JET NOSE MOVING NORTHEAST...THE CONGEALING FACTORS WILL BECOME MORE DRIVEN BY COLD POOL AS OPPOSED TO ATMOSPHERIC FORCING. THINGS MAY BECOME A BIT STRETCHED OUT BY WESTERN WI. BUT CLUSTERS...OR POTENTIALLY ONE MCS...WILL MAINTAIN A WIND THREAT AND EVEN POSSIBLY A SMALL TORNADO THREAT THROUGH MIDNIGHT. FORECAST ADJUSTMENTS...HAVE ADAPTED HIGHER TEMPORAL RESOLUTION INTO THE FORECAST THIS EVENING BASED ON SATELLITE...RUC...AND VSREF TRENDS. HAVE MENTIONED SEVERE WEATHER THROUGH THIS EVENING AREA-WIDE...INCLUDING TORNADOES INTO THE EARLY EVENING TO PROMOTE THE MENTION ESPECIALLY GIVEN THE POSSIBILITY OF A COUPLE STRONGER TORNADOES. HAVE MENTIONED DAMAGING WINDS FOR THE REMAINDER OF THE EVENING IN THE EASTERN HALF OF THE FORECAST AREA. FRIDAY...THE FRONT WILL STILL BE IN THE FORECAST AREA FRIDAY MORNING. INSTABILITY IS EXPECTED TO REBUILD ALONG THIS DURING THE AFTERNOON WITH REMAINING STRONG WIND FIELDS STILL IN PLACE. CONVECTIVE REDEVELOPMENT IS MOST FAVORED JUST TO THE SOUTHEAST OF THE FORECAST AREA...BUT IT WILL BE CLOSE. CONTINUE THE CHANCE OF THUNDERSTORMS IN THE SOUTHEAST. THIS WEEKEND THROUGH NEXT WEEK...OVERALL NOT MUCH EMPHASIS PLACED ON THIS PORTION OF THE FORECAST TODAY DUE TO IMMEDIATE SEVERE WEATHER CONCERNS. LOOKS LIKE STILL A WET AND ACTIVE PERIOD WITH THE SYNOPTIC BOUNDARY LAID OUT TO THE SOUTH. SO HAVE BLENDED GOING POPS WITH THE NEW HPC POPS. TEMPERATURE CONFIDENCE IS LOW BECAUSE OF THE CHANCE OF PRECIPITATION BUT THE WARM COLUMN. HAVE GENERALLY GONE NEAR HPC AND THE LATEST BIAS-CORRECTED EC. && .AVIATION.../00Z TAF ISSUANCE/ SQUALL LINE OF STORMS MOVING THROUGH THE EASTERN THIRD OF MN AND PARTS OF WEST CENTRAL WISCONSIN THIS EVENING. LARGE HAIL AND TORNADOES HAVE BEEN REPORTED WITH THE LARGER AND MOST INTENSE STORMS THIS EVENING...BY MIDNIGHT. WEATHER CONDITIONS HAVE IMPROVE BEHIND OVER WESTERN MINNESOTA. EXPECT SOME SCATTERED CLOUDS AT OR ABOVE 5 THOUSAND FEET OR SKC OVERNIGHT THROUGH FRIDAY. SFC WINDS WILL GRADUALLY DIMINISH TO 10-15 KNOTS. STRONG UPPER LEVEL TROUGH WILL CONTINUE TO LIFT NORTHEAST OVER THE SOUTHERN CANADA DURING THE PERIOD. COLD POOL SHOULD BE WELL OF OUR FORECAST AREA BY MIDDAY FRIDAY. HIGH PRESSURE RIDGE FORECAST TO MOVE OVER THE AREA LATE FRIDAY NIGHT AND SATURDAY. GENERALLY GOOD FLYING CONDITIONS ANTICIPATE WITH POSSIBLY SOME SHALLOW GROUND FOG SATURDAY MORNING. KMSP...SEE THE LATEST TAF FOR DETAILS. INTENSE LINE OF THUNDERSTORMS...MOVING THROUGH THE AREA BY 900 PM...THEN PARTIAL CLEARING. SOUTH-SOUTHWEST SFC WINDS GRADUALLY DIMINISH TO 10 TO 15 KNOTS BY MID AFTERNOON FRIDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MTF/JM
Hazardous weather outlook, Jun 17, 2:21 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 221 PM CDT THU JUN 17 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 181100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 221 PM CDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT A WIDESPREAD SEVERE WEATHER EVENT WILL UNFOLD ACROSS THE OUTLOOK AREA INTO TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREATS FROM THIS ACTIVITY ARE EXPECTED TO BE TORNADOES...STRONG DAMAGING STRAIGHT-LINE WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THE MOST LIKELY AREA FOR TORNADO DEVELOPMENT IS ACROSS THE MINNESOTA PORTION OF THE FORECAST AREA...PARTICULARLY FROM MORRIS TO LITTLE FALLS AND IN A CORRIDOR SOUTHWARD TO REDWOOD FALLS TO OWATONNA...INCLUDING MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA. THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO MORE OF A SQUALL LINE BY EARLY TO MID EVENING...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MORE LIKELY THREATS. THE STORMS WILL MOVE INTO WEST CENTRAL WISCONSIN DURING BY MID EVENING...WITH A CONTINUED POSSIBILITY FOR DAMAGING WINDS AND LARGE HAIL. INDIVIDUAL STORM MOTION IS EXPECTED TO BE TO THE NORTHEAST AT 25 TO 30 MPH...WITH LARGER STORM COMPLEXES AND LINES OF STORMS EXPECTED TO MOVE EAST AT 40 TO 50 MPH. THE SEVERE WEATHER IS BEING CAUSED BY A STRONG AREA OF LOW PRESSURE THAT WILL MOVE NORTH FROM NORTH DAKOTA INTO TONIGHT. THIS WILL SEND A COLD FRONT INTO WESTERN MINNESOTA LATE THIS AFTERNOON...HELPING TO INITIATE THUNDERSTORMS THERE THAT WILL THEN SPREAD EAST INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A THREAT FOR THUNDERSTORMS...WITH AT LEAST A MARGINAL THREAT FOR LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON ACROSS SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN BEFORE THE COLD FRONT FINALLY EXITS THE OUTLOOK AREA FRIDAY EVENING. A FRONT WILL REMAIN JUST SOUTH OF MINNESOTA AND WISCONSIN THIS WEEKEND...AND BEGIN DRIFTING BACK NORTH SATURDAY NIGHT. THIS WILL RESULT IN THE CHANCE OF MORE STORMS SUNDAY AND INTO MUCH OF NEXT WEEK. THOUGH ANY SPECIFIC SEVERE THREAT IS HARD TO DISCERN AT THIS TIME...THIS ACTIVITY WILL HAVE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED ACROSS THE MINNESOTA PORTION OF THE OUTLOOK AREA.
In the hours before
Local storm report, Jun 17, 7:49 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
749 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TORNADO 2 NW ELLENDALE 43.89N 93.33W
06/17/2010 STEELE MN AMATEUR RADIO
RAIN WRAPPED.
&&
LSLocal storm report, Jun 17, 7:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
751 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM FUNNEL CLOUD 2 NNW HAYWARD 43.68N 93.26W
06/17/2010 FREEBORN MN AMATEUR RADIO
&&
LSLocal storm report, Jun 17, 7:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
755 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TORNADO 5 WNW STEELE CENTER 43.96N 93.28W
06/17/2010 STEELE MN AMATEUR RADIO
2 SE HOPE MN
&&
LRSLocal storm report, Jun 17, 7:56 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
756 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TORNADO 3 W HOLLANDALE 43.76N 93.27W
06/17/2010 FREEBORN MN TRAINED SPOTTER
ALONG HIGHWAY 251.
&&
LSLocal storm report, Jun 17, 7:58 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
758 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HEAVY RAIN MAPLETON 43.93N 93.95W
06/17/2010 M2.00 INCH BLUE EARTH MN TRAINED SPOTTER
&&
LSLocal storm report, Jun 17, 8:02 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
802 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD WASECA 44.08N 93.50W
06/17/2010 WASECA MN TRAINED SPOTTER
MOVING WATER OVER SIDEWALKS.
&&
LSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:00 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Ramsey | 35 min |
| Jun 17, 7:10 PM CDT | Tornado Warning | MPX | Steele, Waseca | 50 min |
| Jun 17, 7:12 PM CDT | Special Weather Statement | MPX | Chisago, Washington | 2 hr |
| Jun 17, 7:13 PM CDT | Tornado Warning | MPX | Blue Earth, Steele, Waseca | 47 min |
| Jun 17, 7:28 PM CDT | Tornado Warning | MPX | Freeborn, Steele | 47 min |
| Jun 17, 7:52 PM CDT | Tornado Warning | MPX | Steele | 23 min |
| Jun 17, 7:55 PM CDT | Flash Flood Warning | MPX | Freeborn, Steele, Waseca | 6 hr |
| Jun 17, 8:00 PM CDT | Areal Flood Advisory | MPX | Blue Earth, Faribault, Le Sueur, Nicollet, Rice | 6 hr |
| Jun 17, 8:11 PM CDT | Tornado Warning | MPX | Steele | 34 min |
| Jun 17, 8:13 PM CDT | Tornado Warning | MPX | Freeborn | 32 min |
| Jun 17, 8:34 PM CDT | Tornado Warning | MPX | Chisago | 26 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.